Alert archive / Missouri / Flash Flood Warnings in 2007

Flash Flood Warning 80, NWS Springfield, MO

June 8, 2007Christian County, Missouri

NWS Springfield, MO issued this flash flood warning at Jun 8, 2007, 4:55 AM CDT for Christian County, Missouri. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2007, 4:55 AM CDT (09:55 UTC)
Expired
Jun 8, 2007, 8:00 AM CDT
In force
3 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text
Flood severity
None

County Christian County, MO

The radar

The Springfield radar (KSGF), 41 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 6:00 AM CDTFLASH FLOOD2 Sw Highlandvi, MOTOREY CREEK OUT OF ITS BANKS AND FLOODED HWY O.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 65 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.9 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1639 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2007-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1639 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1110 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.6
Supercell composite
10.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 080958
FFWSGF
MOC043-081300-
/X.NEW.KSGF.FF.W.0080.070608T0955Z-070608T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
455 AM CDT FRI JUN 8 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 800 AM CDT.

* AT 450 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS SOUTHERN 
  CHRISTIAN COUNTY.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
  HIGHLANDVILLE AND SPARTA.

RADAR ESTIMATES THAT TWO TO THREE INCHES OF RAIN HAS FALLEN 
OVERNIGHT FROM THE BEAR CREEK TO THE WOODS FORK BASIN. AN ADDITIONAL 
HALF INCH OF RAIN WILL BE POSSIBLE THROUGH 6 AM.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3699 9303 3681 9304 3681 9335 3700 9335

$$

SCHAUMANN
2 follow-up statements
000 
WGUS73 KSGF 081118
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
612 AM CDT FRI JUN 8 2007

MOC043-081300-
/X.CON.KSGF.FF.W.0080.000000T0000Z-070608T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHRISTIAN MO-
612 AM CDT FRI JUN 8 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR
SOUTHERN CHRISTIAN COUNTY...

AT 608 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT RAIN HAD ENDED ACROSS MUCH OF CHRISTIAN COUNTY. RADAR 
ESTIMATES THAT TWO TO THREE INCHES OF RAIN FELL OVERNIGHT ACROSS 
SOUTHERN CHRISTIAN COUNTY.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
HIGHLANDVILLE AND SPARTA.

THE HEAVIEST RAINFALL HAS OCCURRED FROM THE BEAR CREEK TO THE 
WOODS FORK BASIN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3699 9303 3681 9304 3681 9335 3700 9335

$$

SCHAUMANN
000 
WGUS73 KSGF 081255
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
755 AM CDT FRI JUN 8 2007

MOC043-081305-
/X.EXP.KSGF.FF.W.0080.000000T0000Z-070608T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHRISTIAN MO-
755 AM CDT FRI JUN 8 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 AM CDT FOR CENTRAL
CHRISTIAN COUNTY...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3699 9303 3681 9304 3681 9335 3700 9335

$$

FOSTER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 1:50 AM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Jun 8, 1:50 AM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
150 AM CDT FRI JUN 08 2007

.DISCUSSION...

MESOSCALE DISCUSSION

CONVECTION BEGINNING TO TRANSITION INTO LINEAR MODE. TWO AREAS OF
CONCERN AT THIS TIME. FIRST AREA IS ACROSS CENTRAL AND SOUTHWEST
MISSOURI WHERE SEVERAL SMALL LINE SEGMENTS RESIDE. LATEST LAPS
ANALYSIS ALONG WITH RECENTLY RELEASED KSGF RAOB INDICATE CONVECTIVE
INHIBITION ON THE ORDER OF -50 TO -75 J/KG HAS DEVELOPED. A
MODERATELY UNSTABLE ATMOSPHERE EXISTS ABOVE THE CAP WITH 1500 J/KG
OR SO OF CAPE. LOW LEVEL SHEAR PROFILES CONTINUE TO SUPPORT AN
ISOLATED TORNADO THREAT...BUT THIS THREAT IS DIMINISHING WITH THE
AFOREMENTIONED CAP. BIGGER THREAT APPEARS TO BE STRAIGHT LINE WINDS.
LATEST DATA SUGGESTS A THETA-E DIFFERENCE BETWEEN THE SURFACE AND
700 MB OF 25-30 DEGREES. THIS COUPLED WITH A 0-2KM SHEAR VECTOR OF
ABOUT 20 KNOTS TOWARDS THE EAST WILL FAVOR A DAMAGING WIND THREAT
WITH STRONGER CONVECTION PROPAGATING EAST. MID LEVEL LAPSE RATES AND
SPEED SHEAR WILL ALSO CONTINUE TO SUPPORT A SEVERE HAIL THREAT.
SECOND AREA OF CONCERN IS WITH CONVECTION DEVELOPING BEHIND AN
INCOMING COLD FRONT FROM CLINTON TO PARSONS. THIS BROKEN LINE OF
CONVECTION WILL LIKELY INCREASE AND FILL IN AS LARGE SCALE ASCENT
INCREASES WITH INCOMING SHORT WAVE TROUGH AND RIGHT ENTRANCE REGION
OF AN UPPER LEVEL JET IN THE VICINITY. STILL ENOUGH INSTABILITY AND
MID LEVEL SHEAR PRESENT FOR A MARGINAL HAIL THREAT. STRONGER
MOMENTUMS WOULD HAVE A TOUGHER TIME TRANSPORTING DOWN IN THIS
ENVIRONMENT...BUT ANY STRONGER UPDRAFTS WILL SUPPORT A DAMAGING WIND
THREAT. THIS LINE IS EXPECTED TO AFFECT MUCH OF THE OZARKS DURING
THE OVERNIGHT AND EARLY MORNING HOURS.

SCHAUMANN

FORECAST...

COLD FRONT AND ASSOCIATED CONVECTION WILL CONTINUE TO PUSH ITS WAY
ACROSS THE OZARKS THROUGH FRIDAY MORNING. INTENSE UPPER LEVEL LOW
OVER THE GREAT LAKES REGION WILL CONTINUE IS PROGRESSION TO THE
NORTHEAST AS ASSOCIATED COLD FRONT SAGS THROUGH THE AREA BEFORE
SLOWING AND STALLING ACROSS CENTRAL ARKANSAS AND BECOMES DIFFUSE
LATE FRIDAY. SURFACE HIGH UNDER EAST/WEST UPPER FLOW WILL BRING
QUIET WEATHER FOR THE OZARKS ON SATURDAY WITH TEMPERATURES A TOUCH
COOLER FOR FRIDAY AND SATURDAY.

THE SURFACE FRONT WILL REMAIN ACROSS CENTRAL ARKANSAS INTO SUNDAY.
TROFING BEGINS SATURDAY ACROSS WESTERN U.S. WITH THE GFS SHOWING A
CUTOFF LOW OVER SOUTHERN CALIFORNIA. AS THE SURFACE HIGH SHIFTS TO
THE EAST...POTENTIAL FOR WIDELY SCATTERED CONVECTION WILL DEPEND ON
ANY UPPER LEVEL WAVES RIDING ACROSS THE RATHER FLAT RIDGE IN THE
VICINITY OF THE COLD FRONTAL REMNANTS ACROSS ARKANSAS. TEMPERATURES
WILL BE NEAR SEASONAL NORMALS AND WERE HANDLED WELL IN THE PREVIOUS
FORECAST. TROF IN THE WEST AND CUTOFF LOW BEGIN TO PHASE AND DEEPEN
ALLOWING FOR STRONG RIDGING TO TAKE PLACE IN THE CENTRAL U.S. BY
TUESDAY. THIS WILL ALLOW TEMPERATURES TO REBOUND INTO THE UPPER 80S
THOUGH SEVERAL SHORT WAVES WILL RIDE THE RIDGE PROVIDING FOR AT
LEAST SLIGHT CHANCES OF PRECIPITATION INTO MID WEEK.

AN UPPER LEVEL WAVE MOVES EAST OF THE ROCKIES ON WEDNESDAY AND HELPS
TO FLATTEN THE RIDGE AGAIN BRINING THE NEXT CHANCE OF THUNDERSTORMS
TO THE AREA AS THE UPPER PATTERN SHIFT TO NORTHWEST FLOW BY THE END
OF THE WEEK.

HATCH

&&

.AVIATION...

FOR THE 06Z KSGF/KJLN TAFS: COLD FRONT MOVING INTO THE AREA WILL
PRODUCE SHOWERS AND STRONG TO SEVERE THUNDERSTORM ACROSS THE SGF AND
JLN TERMINALS THROUGH AROUND 10Z. LARGE HAIL...DAMAGING WINDS...AND
TORNADOES REMAIN POSSIBLE.

CEILING AND VISIBILITIES SHOULD REMAIN VFR EXCEPT IN THUNDERSTORMS
WHERE BRIEF MVFR CONDITIONS WILL BE POSSIBLE. UPON THE PASSAGE OF
THE FRONT...EXPECTED WINDS TO SHIFT TO THE NORTHWEST.

HATCH

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Jun 8, 3:25 AM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
325 AM CDT FRI JUN 8 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090830-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
325 AM CDT FRI JUN 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

 STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS IN
 EXCESS OF 60 MPH AND QUARTER SIZE HAIL ARE POSSIBLE. AN ISOLATED
 TORNADO CAN NOT BE RULED OUT.

 SOME LOCALIZED FLOODING WILL ALSO BE POSSIBLE WITH THE STRONGER
 STORMS.

  AREAS AFFECTED AND TIMING:

 STRONG TO SEVERE THUNDERSTORM REMAIN POSSIBLE ALONG AND SOUTH OF
 HIGHWAY 160 THROUGH EARLY THIS MORNING.

  DISCUSSION:

 MODERATE INSTABILITY AND WIND SHEAR WILL CONTINUE ALONG AND SOUTH
 OF HIGHWAY 160. STRONG STRAIGHT LINE WINDS...DOWN BURST WINDS AND
 LARGE HAIL WILL BE POSSIBLE. AN ISOLATED TORNADO REMAINS POSSIBLE
 WITH THIS ACTIVITY. DUE TO THE VERY MOIST AIRMASS IN PLACE...SOME
 LOCATIONS WILL EXPERIENCE FLASH FLOODING OF SMALL CREEKS AND
 STREAMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

 THE COLD FRONT WILL SHIFT SOUTH OF THE AREA DURING THE DAY
 FRIDAY...BUT IS EXPECTED TO RETURN NORTH LATER IN THE WEEKEND
 BRINGING BACK THE CHANCES OF THUNDERSTORMS SUNDAY AND MONDAY.
 THUNDERSTORMS WILL ALSO BE POSSIBLE WEDNESDAY AS SEVERAL UPPER
 LEVEL WAVES OF ENERGY RIDE OVER A RIDGE ACROSS THE CENTER OF
 THE COUNTRY.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED ALONG AND SOUTH OF HIGHWAY 160
THROUGH 7 AM.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

HATCH

In the hours before

Local storm report, Jun 8, 1:17 AM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
117 AM CDT FRI JUN 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1133 PM     TSTM WND DMG     SAGINAW                 37.02N 94.47W
06/07/2007                   NEWTON             MO   LAW ENFORCEMENT

            TREES DOWN IN THE CITY.

&&

BARJENBRUCH
Local storm report, Jun 8, 1:20 AM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
120 AM CDT FRI JUN 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TSTM WND GST     2 SW LEAWOOD            37.01N 94.52W
06/07/2007  E60 MPH          NEWTON             MO   TRAINED SPOTTER

            60 MPH WIND GUST AND PENNY SIZE HAIL.

&&

BARJENBRUCH
Local storm report, Jun 8, 1:55 AM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
155 AM CDT FRI JUN 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     TSTM WND DMG     OZARK                   37.02N 93.21W
06/08/2007                   CHRISTIAN          MO   AMATEUR RADIO

            LARGE TREE LIMBS DOWNED IN DOWNTOWN OZARK

&&

GCLAYCOM
Local storm report, Jun 8, 2:23 AM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
223 AM CDT FRI JUN 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 AM     TSTM WND DMG     SPARTA                  37.00N 93.08W
06/08/2007                   CHRISTIAN          MO   FIRE DEPT/RESCUE

            8 INCH DIAMETER TREE DOWN

&&

GCLAYCOM
Local storm report, Jun 8, 2:28 AM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
228 AM CDT FRI JUN 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     TSTM WND DMG     6 NE WHEATON            36.82N 93.98W
06/08/2007                   BARRY              MO   LAW ENFORCEMENT

            FIVE TO SIX POWER POLES DOWN ALONG HIGHWAY 86 NORTH OF
            WHEATON

&&

GCLAYCOM
Local storm report, Jun 8, 2:44 AM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
244 AM CDT FRI JUN 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 AM     TSTM WND DMG     5 S WHEATON             36.69N 94.06W
06/08/2007                   BARRY              MO   EMERGENCY MNGR

            NUMEROUS POWER POLES DOWN ACROSS HIGHWAY 86 SOUTH OF
            WHEATON. ROAD CLOSED DUE TO POWER POLES ACROSS HIGHWAY.
            WIDESPREAD REPORTS OF POWER OUTAGES IN COUNTY

&&

GCLAYCOM

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 10:31 PM CDTSevere Thunderstorm WarningSGFBarton59 min
Jun 7, 10:46 PM CDTSevere Thunderstorm WarningSGFCedar, Vernon59 min
Jun 7, 11:18 PM CDTTornado WarningSGFJasper, Newton42 min
Jun 7, 11:22 PM CDTSevere Thunderstorm WarningSGFPolk53 min
Jun 7, 11:27 PM CDTSevere Thunderstorm WarningSGFBarton, Dade30 min
Jun 7, 11:55 PM CDTSevere Thunderstorm WarningSGFBarry, Jasper, Lawrence, Newton50 min
Jun 8, 12:43 AM CDTSevere Thunderstorm WarningSGFChristian, Stone62 min
Jun 8, 1:16 AM CDTSevere Thunderstorm WarningSGFNewton59 min
Jun 8, 1:40 AM CDTFlash Flood WarningSGFBarry6 hr
Jun 8, 1:43 AM CDTSevere Thunderstorm WarningSGFChristian, Douglas62 min
Jun 8, 2:07 AM CDTSevere Thunderstorm WarningSGFBarry53 min
Jun 8, 3:00 AM CDTSevere Thunderstorm WarningSGFBarry, Stone60 min
Jun 8, 3:29 AM CDTFlash Flood WarningSGFStone5 hr

Nearby

Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.